Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 342, NWS Omaha, NE

September 24, 2007Cuming County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 24, 2007, 5:26 PM CDT for Cuming County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2007, 5:26 PM CDT (22:26 UTC)
Expired
Sep 24, 2007, 6:00 PM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cuming County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:18 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 24, 3:18 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 PM CDT MON SEP 24 2007

.DISCUSSION...
THE CHANCE FOR PCPN THROUGH TUESDAY...TEMPERATURES THE NEXT SEVERAL
DAYS AND THE CHANCE OF PCPN LATE IN THE WEEK ARE THE MAIN FORECAST
CONCERNS. WATER VAPOR LOOP EARLY THIS AFTERNOON SHOWED A CLOSED LOW
OVER NERN UT AND SWRN WY. A DECENT BAND OF MOISTURE STRETCHED FROM
MEXICO ACROSS TX AND UP INTO MN. SO FAR...TSTM COVERAGE HAS BEEN
MOSTLY FROM NWRN IA ACROSS MN. ANOTHER BAND OF MOISTURE EXTENDED
FROM THE GULF OF MEXICO NORTH ACROSS LA AND UP INTO WI. THE 20Z
SURFACE ANALYSIS SHOWED A COLD FRONT FROM NWRN IA INTO NWRN KS.
GUSTY WIND AND COOL TEMPERATURES WERE NOTED BEHIND THE FRONT...
WITH SOME READINGS ONLY IN THE 40S AND 50S. AHEAD OF THE FRONT...
TEMPERATURES WERE IN THE 80S WITH DEWPOINTS IN THE 60S.

AS OF 315 PM...COVERAGE OF STORMS SEEMED TO BE ON THE INCREASE...
AND CAP WAS ERODING. LEFT HIGH POPS GOING THROUGH TONIGHT OR WENT
WITH AREAL COVERAGE WORDING...ESPECIALLY BEFORE 06Z. THINK THAT
LOWS SHOULD DROP TO NEAR 50 IN MUCH OF NERN NE...WITH LOWS RANGING
TO NEAR 60 FAR SERN CORNER OF NE.

THE CHANCE FOR PCPN SHOULD DECREASE TUESDAY MORNING...AND DID NOT
MENTION ANY PCPN TUESDAY AFTERNOON. HIGH PRESSURE SHOULD BUILD
OVER THE AREA BY LATE TUESDAY. MIXING WONT BE GOOD...AND HIGHS IN
THE 60S SEEM APPROPRIATE. A GENERAL TROUGHINESS TO THE 500 MB FLOW
IS EXPECTED ACROSS THE NRN AND CNTRL PLAINS INTO THURSDAY...THEN A
WEAK RIDGE BUILDS EAST FROM THE ROCKIES. THERE ARE SOME FAIRLY
MAJOR MODEL TIMING DIFFERENCES THAT HOPEFULLY WILL WORK THEMSELVES
OUT THE NEXT FEW DAYS. 12Z GFS WAS FASTER IN MOVING SURFACE HIGH
PRESSURE EAST THURSDAY NIGHT INTO FRIDAY...AND IT STARTED TO DVLP
WARM ADVECTION PCPN FRIDAY. DID NOT GO QUITE THAT FAST...BUT WILL
MENTION CHANCE OR SLIGHT CHANCE OF TSTMS FROM FRIDAY NIGHT INTO
SATURDAY. TROUGH AXIS SHIFTS EAST BY SUNDAY...WITH RIDGING ACROSS
THE AREA INTO MONDAY.

&&

.AVIATION...
THE FRONT IS MOVING THROUGH KOFK AND WILL PUSH THROUGH KOMA AND KLNK
EARLY THIS EVENING.  SHOWERS ARE POSSIBLE A KOFK...WITH SHOWERS AND
THUNDERSTORMS FOR THE KOMA AND KLNK SITES THRU EARLY EVENING.  SW
WINDS AT 12 TO 25 KTS AHEAD OF THE FNT WITH NW WINDS AT 10 TO 25 KTS
BEHIND THE FNT.  VFR CIGS WILL GIVE WAY TO MVFR CIGS MAINLY AFTER
02Z AND CONTINUE TUESDAY MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...MILLER
Hazardous weather outlook, Sep 24, 5:00 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT MON SEP 24 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT MON SEP 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS A LARGE PORTION OF THE
AREA THIS EVENING AND TONIGHT. A FEW VERY STRONG TO SEVERE STORMS
ARE POSSIBLE...MAINLY BEFORE 10 PM. THE MOST INTENSE STORMS COULD
PRODUCE DAMAGING WINDS AND HAIL UP TO ABOUT ONE INCH IN DIAMETER.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

A COLD FRONT IS MOVING THROUGH THE AREA. THE STORMS WILL OCCUR
MAINLY ALONG AND IN THE VICINITY OF THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS IN THE PERIOD FROM FRIDAY NIGHT
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF HAIL...DAMAGING
WINDS OR RAINFALL IN EXCESS OF ONE INCH THROUGH THE EVENING HOURS.
SPOTTER ACTIVATION WILL NOT BE NEEDED TUESDAY.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 5:49 PM CDTSevere Thunderstorm WarningOAXBurt26 min
Sep 24, 6:18 PM CDTSevere Thunderstorm WarningOAXMonona27 min
Sep 24, 6:47 PM CDTSevere Thunderstorm WarningOAXMonona28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.